Alert archive / California / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 7, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jun 26, 2000, 5:50 PM PDT for Plumas County, Sierra County, California. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 26, 2000, 5:50 PM PDT (00:50 UTC)
- Expired
- Jun 26, 2000, 7:00 PM PDT
- In force
- 70 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Plumas County, CA, Sierra County, CA
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 3220 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 270054 SVRSAC CAC063-091-270200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 550 PM PDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SIERRA COUNTY IN CALIFORNIA SOUTH CENTRAL PLUMAS COUNTY IN CALIFORNIA * VALID UNTIL 700 PM PDT * AT 542 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CONTINUED OVER EXTREME SOUTH CENTRAL PLUMAS COUNTY...OR ABOUT 12 MILES NORTH OF DOWNIEVILLE. THE CELL WAS NEARLY STATIONARY. VERY LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. EARLIER REPORTS INDICATED A STORM NEAR TRUCKEE PRODUCED 3/4 INCH HAIL. RADAR INDICATES HAIL AT LEAST THAT SIZE OR LARGER WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REFER TO FLASH FLOOD WARNING ABOUT INFORMATION CONCERNING FLOODING. REPORT SIGNIFICANT WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SACRAMENTO. LAT...LON 3977 12091 3964 12075 4000 12019 4019 12044 BARUFFALDI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM PDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 26, 3:00 PM PDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PDT MON JUN 26 2000 LATEST SATELLITE IMAGERY AND DOPPLER RADAR RETURNS IN CONJUNCTION WITH THE 15 MINUTE LIGHTNING PLOT ON AWIPS INDICATE A FEW HOT SPOTS THIS AFTERNOON IN THE COUNTY WARNING AREA. BEST CONVECTIVE ACTIVITY CURRENTLY OCCURRING NEAR THE CREST IN THE SIERRA FROM JUST EAST OF MINERAL IN THE NORTH TO SOUTHEAST OF BLACK SPRINGS IN THE SOUTH. NUMEROUS LIGHTNING STRIKES PRECIPITATED A PAIR OF NOWCASTS FOR THAT ACTION. SECONDARY LESS EXCITING ACTIVITY IN THE NORTHERN LAKE COUNTY MOUNTAINS NORTH OF ALDER SPRINGS WILL BEAR WATCHING THIS EVENING. EXPECT AT LEAST SOME TYPE OF ISOLATED CONVECTION IN THE SIERRA THROUGH THE WEEK EVEN WITH THE HIGH CONTINUING TO BUILD...BUT AFTER COORDINATION WITH EUREKA OFFICE HAVE DROPPED MENTION IN NORTHERN LAKE COUNTY TUESDAY...RETURNING IT BY WEDNESDAY AS A WAD OF INSTABILITY MOVES BACK INTO THAT REGION. DAYTIME TEMPERATURES EXPECTED TO REMAIN VERY WARM TO HOT...ESPECIALLY IN THE VALLEY OVER THE NEXT FEW DAYS WITH VERY HIGH HEIGHTS OVER THE AREA. IN THE EXTENDED PERIOD HIGH PRESSURE CONTINUES TO BUILD OVER THE AREA THROUGH THURSDAY. BY FRIDAY BOTH THE MRF AND THE EUROPEAN MODELS DIG A SIGNIFICANT ENOUGH TROUGH TOWARD NORTHERN CALIFORNIA TO DEEPEN THE MARINE LAYER...DECREASE HEIGHTS AND DROP MAXIMUM TEMPERATURES A NOTCH OR TWO BELOW THE MUCH ABOVE SEASONAL NORMAL TEMPERATURES OF THE WEEK. BOTH MEDIUM RANGE AND NO-GAS MODELS MAKE ENOUGH OF A CASE FOR ENTRAINING SOME MONSOONAL- TYPE MOISTURE INTO THE SIERRA TO KEEP THE LOW CHANCES OF THUNDERSTORM ACTIVITY IN THE MOUNTAINS THAT ARE CURRENTLY IN THERE. LOOKING EVEN FURTHER OUT...THE MODERATING COOLING TREND SHOULD CONTINUE ON INTO THE PRE-INDEPENDENCE DAY WEEKEND. Randy Hartley .STO...NONE. BLU AU 066/080 067/081 066 69211 RBL UU 068/103 065/102 066 69000 SAC UU 060/096 059/097 060 69000 N
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:10 PM PDT | Severe Thunderstorm Warning | STO | Plumas, Sierra | 35 min |
| Jun 26, 5:32 PM PDT | Flash Flood Warning | STO | Plumas, Sierra | 88 min |
Nearby
Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.